Major Depressive Disorder

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I see myself emotionally broke most of the time. What is the cause?

Query: Hi doctor, I recently had a session with one of the doctors in this forum. She helped me in getting into focus and gave me ideas on overcoming my problems. But, I seem to be lost and blank lately. Nothing seems interesting and everything happening around me seems suspicious. I see myself emotionally...  Read Full »


Dr. Aditya Gupta

Answer: Hello, Welcome to icliniq.com. From what you have described, you could be suffering from depression. Depression of such intensity requires medication and cure is possible in such cases. Breath relaxation exercises or meditation is also helpful, but not a substitute for medications.   Read Full »

Are BDD and anxiety disorder hereditary?

Query: Hello doctor, I am a 30 year old married male. I suffered from BDD, general anxiety disorder, and major depressive disorder for the past 8 years. I take Fluoxetine 60 mg and Oxcarbazepine as a mood stabilizer. Things are in control now with little ups and downs. My main concern is that I am married ...  Read Full »


Dr. Awadhesh P Singh Solanki

Answer: Hi, Welcome to icliniq.com. You mentioned yourself as a male. So I do not think these medicines will affect you. Fluoxetine is safe for a pregnant lady, but Oxcarbazepine should be avoided in pregnancy. For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor...  Read Full »

How to avoid feeling low after stopping depression medicine?

Query: Hi doctor, When my father passed away, I was diagnosed with major depression and had been on medication Lexapro for about a year. My psychiatrist recently stopped my medications as I was feeling rather normal. Shortly, I came for holidays overseas hoping to become more relaxed and at ease. But, I am...  Read Full »


Dr. Awadhesh P Singh Solanki

Answer: Hi, Welcome to icliniq.com. I can understand your situation. You were taking Lexapro, which contains Escitalopram, since a long time. Sudden stopping of this drug causes withdrawal symptoms like poor sleep, low mood, loss of interest in cheerful activities, etc. I will suggest you make yourself busy...  Read Full »

What is the non-pharmacological management for depressive disorder?

Query: Hi doctor, My father is a 67-year-old male, and he has no diabetes, heart disease, or any other disease. But he feels exhausted and lazy, not involved in family talk, is silent always, and is not interested in foods. Before 1.6 years, his younger brother passed away. After that incident, his health...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hi, Welcome to icliniq.com. Thank you for taking help from a psychiatrist. I can understand your father's situation. He may have a major depressive disorder. Non-pharmacological management is needed for his depression. He should try to follow the below guidelines to deal with it. 1) He should do...  Read Full »

Why do I get so intimidated by others?

Query: Hi doctor, I am a 38-year-old male. I am married and I have a child. I have difficulty in sleeping at night. But I always feel sleepy. I forget things easily. I have low concentration and I am lethargic. I have confusion to take a decision. I have low self-esteem with low confidence. I feel like ...  Read Full »


Dr. Parth Nagda

Answer: Hi, Welcome to icliniq.com. Your symptoms are typically seen in major depressive disorder. It is common to have it in 1 in 4 males and 1 in 8 females. It occurs due to reduced levels of certain neurotransmitters such as serotonin in the body. It reduces the stress-handling capacity of the brai...  Read Full »

How to manage antidepressant discontinuation syndrome?

Query: Hi doctor, I am a 21 year old female with a history of the major depressive disorder and generalized anxiety disorder, including an extensive family history of both as well. Currently, on 300 mg of Bupropion (Wellbutrin) and 150 mg of Venlafaxine (Effexor), each once daily, taken in the mornings. I ...  Read Full »


Dr. Aditya Gupta

Answer: Hello, Welcome to icliniq.com. Antidepressant discontinuation is unlikely here as there had been no change in drug dosage recently unless you had missed a dose. These brain zaps could be due to stress or the medication itself and usually stops on their own after some time. In my opinion practising r...  Read Full »

How to overcome major depressive illness, sleep deprivation, and anxiety attacks?

Query: Hi doctor,I am suffering from major depressive illness, sleep deprivation, anxiety attacks, heavy breathing, fatigue, and exhaustion. I am a doctor myself and currently taking Petril 0.5 mg. I need help.  Read Full »


Dr. Suresh Kumar G D

Answer: Hello, Welcome to icliniq.com. How long have you been experiencing features of depression, anxiety, and related symptoms? Is there any ongoing stress in your life that is exacerbating your symptoms? Being a doctor can itself be an exhausting and demanding job. I note that you are taking Petril 0.5...  Read Full »

What do symptoms like lack of sleep, mood swings, loss of interest, etc., indicate?

Query: Hello doctor, I am not sure if I have depression, but I notice a lack or have a hard time sleeping. I have feelings of emptiness and guilt, change in appetite, fatigue, mood swings, suicidal thoughts at times, and losing interest in my favorite activities. Is there a way I can confirm if this is ju...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. I can understand your situation. If you have social and functions impairment for more than two weeks, it is a major depressive disorder. If you have not any work impairment and just feeling gloomy, then it is not depression. It may be due to some temporary stress or ...  Read Full »

Why do I get severe stomach problems with Sertraline?

Query: Hello doctor, I have been on Sertraline 100 mg, Amitriptyline 25 mg, and Chlordiazepoxide 10 mg for 15 years. They worked well. But nowadays, I am feeling depressed and unable to sleep with the above medications. I am a writer, and now I am finding difficulty focusing and lacking the right words to...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. I can understand your situation. You may have a major depressive disorder. There is also non-pharmacological management for your depression. You should try to follow the below guidelines to deal with it. It will help you. 1. Do exercises daily for 30 - 45 minutes,...  Read Full »

Why do I feel sad often?

Query: Hi doctor, Sometimes, I feel very sad inside. But, I do not know the reason for my sadness. During this period of sadness, I do not like to talk. I feel so depressed as I cannot do anything, including my studies? How to come out of this type of sadness? Please suggest.  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hello, Welcome to icliniq.com. Persistent sadness along with decreased interest in communication is an indicative of clinical minor depression. If there are more symptoms, then it can be a major depressive disorder. In case of minor depression, I suggest 5-HTPn (5-Hydroxytryptophan), which is an he...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.